Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Covers in free lattices

Authors: Ralph Freese and J. B. Nation
Journal: Trans. Amer. Math. Soc. 288 (1985), 1-42
MSC: Primary 06B25
MathSciNet review: 773044
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the covering relation $(u \succ v)$ in finitely generated free lattices. The basic result is an algorithm which, given an element $w \in {\text {FL}}(X)$, finds all the elements which cover or are covered by $w$ (if any such elements exist). Using this, it is shown that covering chains in free lattices have at most five elements; in fact, all but finitely many covering chains in each free lattice contain at most three elements. Similarly, all finite intervals in ${\text {FL}}(X)$ are classified; again, with finitely many exceptions, they are all one-, two- or three-element chains.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06B25

Retrieve articles in all journals with MSC: 06B25

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society